WAVE-LIKE SOLUTIONS TO REACTION-DIFFUSION EQUATIONS ON A CYLINDER: DEPENDENCE ON CYLINDER WIDTH.

Jonathan Bell, Chris Cosner

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

For a certain class of scalar reaction-diffusion equations, we show that any solution decays if the cylindrical domain's width is too narrow, whereas if it is sufficiently thick, there are solutions which lie and persist between two traveling wave fronts. These ideas are then generalized to a special class of reaction-diffusion systems occurring in the modeling of competing biological species.

Original languageEnglish (US)
Pages (from-to)534-543
Number of pages10
JournalSIAM Journal on Applied Mathematics
Volume47
Issue number3
DOIs
StatePublished - Jan 1 1987
Externally publishedYes

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'WAVE-LIKE SOLUTIONS TO REACTION-DIFFUSION EQUATIONS ON A CYLINDER: DEPENDENCE ON CYLINDER WIDTH.'. Together they form a unique fingerprint.

  • Cite this